Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 18, 2020, 11:41 AM CDT for Crawford County, Missouri. It took effect at May 18, 2020, 1:00 PM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2020, 11:41 AM CDT (16:41 UTC)
- In effect from
- May 18, 2020, 1:00 PM CDT
- Expired
- May 18, 2020, 9:52 PM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Crawford County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 12.05 ft at May 18, 2020, 2:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
551
WGUS43 KLSX 181641
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1141 AM CDT Mon May 18 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River near Steelville
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-192239-
/O.NEW.KLSX.FL.W.0130.200518T1800Z-200520T0000Z/
/SEEM7.1.ER.200518T1800Z.200518T1800Z.200518T1800Z.NO/
1141 AM CDT Mon May 18 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Steelville
* until Tuesday evening.
* At 11:00 AM Monday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* The river is forecast to crest around 12.0 feet this afternoon, and
then fall below flood stage this evening.
* Minor flooding is forecast.
* Impact: At 12.0 feet...Agricultural and recreational areas along
the right bank flood. At Adventure Outdoors west of Steelville,
the store begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Meramec River
Steelville 12.0 11.93 9.5 6.0 4.5 3.8 3.5
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$2 follow-up statements
738
WGUS83 KLSX 181833
FLSLSX
Flood Statement
National Weather Service St Louis MO
133 PM CDT Mon May 18 2020
...The flood warning continues for the Meramec River at the
following locations...
Meramec River near Steelville
Meramec River near Sullivan
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-200031-
/O.EXT.KLSX.FL.W.0130.000000T0000Z-200520T1200Z/
/SEEM7.1.ER.200518T1730Z.200519T0000Z.200519T0600Z.NO/
133 PM CDT Mon May 18 2020
The Flood Warning continues for
the Meramec River near Steelville
* until Wednesday morning.
* At 1:00 PM Monday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.1 feet by this evening, then
fall below flood stage after midnight tonight.
* Impact: At 12.0 feet...Agricultural and recreational areas along
the right bank flood. At Adventure Outdoors west of Steelville,
the store begins to flood near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Meramec River
Steelville 12.0 12.03 11.5 7.0 5.0 4.1 3.7
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC055-221-200031-
/O.EXT.KLSX.FL.W.0122.000000T0000Z-200521T0412Z/
/SLLM7.1.ER.200518T0757Z.200519T0000Z.200519T2212Z.NO/
133 PM CDT Mon May 18 2020
The Flood Warning continues for
the Meramec River near Sullivan
* until Wednesday evening.
* At 1:00 PM Monday the stage was 13.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.4 feet by this evening, then
fall below flood stage tomorrow afternoon.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Meramec River
Sullivan 11.0 13.12 12.5 8.9 6.8 5.8 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-200031-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-200524T0325Z/
/ARNM7.1.ER.200518T0624Z.200520T1800Z.200522T2125Z.NO/
133 PM CDT Mon May 18 2020
The Flood Warning continues for
the Meramec River near Arnold
* until Saturday evening.
* At 1:00 PM Monday the stage was 25.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 28.0 feet by Wednesday early
afternoon, then fall below flood stage Friday afternoon.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Meramec River
Arnold 24.0 25.36 27.0 27.9 27.7 25.3 22.3
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$041
WGUS83 KLSX 190252
FLSLSX
Flood Statement
National Weather Service St Louis MO
952 PM CDT Mon May 18 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River near Steelville
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-190322-
/O.CAN.KLSX.FL.W.0130.000000T0000Z-200520T1200Z/
/SEEM7.1.ER.200518T1730Z.200518T1900Z.200518T2050Z.NO/
952 PM CDT Mon May 18 2020
The Flood Warning is cancelled for
the Meramec River near Steelville.
* At 9:30 PM Monday the stage was 8.9 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 3:50 PM Monday.
* The river will continue falling to 5.1 feet by Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/19 05/20 05/21 05/22 05/23
Meramec River
Steelville 12.0 8.92 6.5 5.1 4.6 4.0 3.5
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
maplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 18, 7:03 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 18, 7:03 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 703 AM CDT Mon May 18 2020 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 315 AM CDT Mon May 18 2020 Early this morning, an upper level longwave RIDGE prevailed over eastern and central North America. Three storm systems of note existed: one centered near the Quad Cities, another centered over southern Mississippi and the other in the form of Tropical Storm "Arthur" located just off the Carolina coast. At the surface, low pressure was located over northern Illinois with a trailing cold front south of this low through western Indiana. Temperatures have fallen into the 50s behind the front in our region. What clearing that had occurred with cold FROPA has been replaced by wraparound cloudiness from the north in many areas with a few showers appearing on radar just north of the forecast area in southeastern Iowa. There continues to be good model consensus with regards to the track of the upper LO, taking the center of it southeast through IL today and tonight, settling into central Tennessee on Tuesday afternoon. The synoptic setup with deep cyclonic flow and its implied lift, further enhanced by proximity to the center and a strong upper level disturbance rotating around will lead to the development of scattered showers across much of the forecast area, with coverage peaking during peak heating in the afternoon. Furthermore, vertical soundings show shallow and fairly skinny CAPE, mainly for areas near and east of the MS River. Ordinarily this would not be much concern and not a cause to add thunder, but where lift can be enhanced due to proximity of the center of the upper LO track--namely in areas near central and east-central IL this afternoon--the lift should serve to broaden and deepen the CAPE a bit more and appears it may occur to enough extent to add thunder into the grids for these areas. Finally, if low level instability can peak enough--and this will be a bit in doubt due to extensive cloud cover--the overall scenario is one that suggests the potential for isolated cold air funnels in areas towards central IL, where the mid level temps will bottom out near the core of the upper LO. Shower activity will diminish, but probably not entirely disappear, with loss of heating tonight. The LO center will then track south of our area on Tuesday. While implied lift from deep cyclonic flow will again exist to where isolated to scattered showers to form, peaking in coverage with the heating of the day in the afternoon, thunder chances look less and the cold air funnel setup also looks considerably less with the cold core of the LO sufficiently far away. With extensive cloud cover and eventually showers developing, but respecting that it is mid May, leaned between the 25th and 50th percentiles for max temps today. Tuesday, in some ways, looks more favorable for maintaining a cooler regime over our area, and leaned more towards an outright 25th percentile for maxes that day. Min temps tonight could tail off into the 40s in spots if some areas can clear, but this also looks in doubt and went on the warm side. TES .LONG TERM... (Tuesday Night through Sunday) Issued at 315 AM CDT Mon May 18 2020 The GEFS H500 mean shows a high-amplitude longwave upper RIDGE over central and eastern North America at the start of this period and this RIDGE is forecast to be maintained through the entirety of this period. The main item of focus continues to be the cutoff LO, whose track has been deflected further west thanks to Tropical Storm "Arthur", and begins the period over central Tennessee. Deep cyclonic flow will extend back into our region and this will at least result in additional cloud cover if not maintenance of shower chances for at least some portions of our region. The GEFS H500 mean forecast supports this LO hovering over the Lower Ohio Valley through late Thursday before finally departing for the northeastern CONUS on Friday. This is virtually no change from what was advertised 24hrs ago suggesting some stability and increased confidence in this outcome. This would also suggest the additional clouds and shower chances will linger into Thursday for at least areas east the MS River. However cyclonic flow is also advertised to lessen a bit each day, likely resulting in diminishing returns on shower coverage as well. Influence from a cool area of high pressure over the northeastern CONUS on Wednesday and Thursday along with clouds and rain chances will keep temps below average. Both temperatures and moisture should be on a more significant rise by Friday and through the weekend as surface flow becomes southerly per the GEFS mean surface pressure. In addition, rain chances do not seem to go anywhere, merely being replaced by impact of upper level disturbances in a developing SW flow aloft pattern interacting with a much juicier column as the longwave RIDGE axis edges just a tad eastward. The extended period of dry weather for much of this week that we seemed to be on the precipice of in the forecast from a couple days ago now seems long gone. It is May, after all. TES && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 639 AM CDT Mon May 18 2020 Low level cloudiness will continue to rotate through our area on the backside of the low over northern IL. There will be mainly MVFR cloud ceilings today and tonight between 1000-2500 feet. There will also be scattered light showers, mainly this afternoon in UIN and the St Louis metro area. Patchy drizzle is also possible which may briefly reduce the visibility. West-northwest winds will become more due northwesterly this afternoon. SPECIFICS FOR KSTL: Low level cloudiness will continue to rotate through our area on the backside of the low over northern IL. There will be mainly MVFR cloud ceilings today through Tuesday morning between 1000-2500 feet. There will also be scattered light showers, mainly this afternoon. Patchy drizzle is also possible which may briefly reduce the visibility. Westerly winds will become northwesterly late this afternoon. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 18, 3:30 AM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 330 AM CDT Mon May 18 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 330 AM CDT Mon May 18 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms this afternoon for areas east of the Mississippi River. Severe storm probabilities are low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance for thunderstorms returns to the area on Friday and continues each day through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:25 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
| May 17, 8:43 PM CDT | River Flood Warning | LSX | Marion | 57 hr |
| May 17, 8:43 PM CDT | River Flood Warning | LSX | Pike | 58 hr |
| May 17, 9:51 PM CDT | River Flood Warning | LSX | Lincoln | 24 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.